Alert archive / Texas / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at Oct 9, 2011, 5:14 AM CDT for 15 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2011, 5:14 AM CDT (10:14 UTC)
- Expired
- Oct 9, 2011, 11:29 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 87 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 8, 4:07 PM CDT, 13 hours 7 minutes earlier.
Area forecast discussion, Oct 8, 4:07 PM CDT, 13 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 407 PM CDT SAT OCT 8 2011 .DISCUSSION... WATER VAPOR IMAGERY INDICATED THAT A SHORTWAVE TROUGH WAS MOVING NORTH ALONG THE HIGH PLAINS WHILE A SECONDARY SHORTWAVE TROUGH WAS MOVING SOUTHEAST THRU AZ AND TOWARDS NEW MEXICO. THESE SHORTWAVES WERE MOVING ALONG THE OUTER PERIPHERY OF A LARGE SCALE TROUGH IN PLACE OVER THE ROCKY MOUNTAIN REGION. REGIONAL RADARS INDICATED THAT A LINE OF THUNDERSTORMS WAS IN PLACE OVER THE NORTHWESTERN COUNTIES OF THE FORECAST AREA EXTENDING SOUTHWEST THRU ABILENE. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OUT AHEAD OF THIS LINE AND APPEAR TO BE ASSOCIATED WITH THE WEAK FORCING FOR ASCENT ASSOCIATED WITH A LOW LEVEL JET IN PLACE WEST OF INTERSTATE 35 IN NORTH TX. RAINFALL TOTALS HAVE BEEN UNDER AN INCH SO FAR ACROSS THE FORECAST AREA WITH A FEW LOCATIONS PICKING UP A MUCH NEEDED HALF INCH OF PRECIPITATION OR SO ALREADY THIS AFTERNOON. THIS EVENING AND OVERNIGHT...ACCORDING TO AREA VAD WIND PROFILES THE LOW LEVEL JET REMAINS SOMEWHAT BACKED ACROSS NORTH TX WITH H925 TO H850 WINDS AT AROUND 30 KTS OUT OF THE SOUTHEAST. BACKED LOWER TROPOSPHERE WINDS ARE EXPECTED TO CONTINUE TO FAVORABLY INTERACT WITH THE CONSOLIDATED COLD POOL THIS EVENING WITH STEEPENED LOW LEVEL ISENTROPIC SURFACES AND WEAK STORM SCALE TO MESOSCALE FRONTOGENESIS ACTING AS THE PRIMARY FORCING MECHANISMS. SEE NO REASON FOR THESE PROCESSES TO SHUT OFF WITHIN THE NEXT SEVERAL HOURS...THEREFORE EXPECT THE LINE OF CONVECTION TO CONTINUE MARCHING EAST THIS EVENING AND INTO THE EARLY MORNING HRS. WENT AHEAD WITH 70 TO 90 PERCENT POPS FOR AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR DUE TO INCREASED CONFIDENCE IN THIS LINE HOLDING TOGETHER AND MOVING EAST FOR THE NEXT SEVERAL HOURS. WITH SEVERAL LARGE CROWD EVENTS PLANNED IN THE METROPLEX TONIGHT IT LOOKS LIKE OUR BEST PRECIPITATION CHANCES MAY START AFTER 8 PM AND CONTINUE FOR THE REMAINDER OF THE EVENING. RESIDENTS OF NORTH TX WITH PLANS TO HEAD OUT TO EVENTS THIS EVENING SHOULD PLAN TO DEAL WITH SCATTERED TSTM ACTIVITY. WE CONTINUE TO HAVE SUFFICIENT DEEP LAYER SHEAR PRESENT TO SUPPORT ORGANIZED CONVECTION...HOWEVER THE PRIMARY LIMITING FACTOR FOR SEVERE WEATHER IS A LACK OF STRONG/HIGH INSTABILITY. DESPITE BROKEN SKY COVER MUCH OF NORTH TX EAST OF THE CURRENT LINE OF CONVECTION HAS WARMED UP INTO THE LOWER TO MID 80S. THE PRIMARY REASON FOR A LACK OF HIGHER CAPE VALUES IS MEAGER MID/UPPER LEVEL LAPSE RATES. 12Z UPPER AIR ANALYSIS INDICATED ONLY A 16 TO 18 DEG C TEMPERATURE DIFFERENCE IN THE H700 TO H500 LEVELS AND VISUAL INSPECTION OF AIRCRAFT SOUNDINGS INDICATES THAT NO SIGNIFICANT ELEVATED STEEP TEMPERATURE DECLINES EXIST OUTSIDE OF THIS LAYER. THEREFORE THINK THAT THE OVERALL THREAT FOR LARGE HAIL...DAMAGING WINDS OR TORNADOES WILL REMAIN SMALL. OUT OF THESE POSSIBLE THREATS...DAMAGING WINDS IS THE MOST LIKELY AS A WET MICROBURST IS ALWAYS DIFFICULT TO RULE OUT. HOWEVER WITH HIGH RH VALUES IN THE MID AND UPPER TROPOSPHERE THERE IS NOT A LARGE DIFFERENCE IN THETA E WITH HEIGHT THAT WOULD SIGNIFICANTLY ENHANCE DOWNBURST POTENTIAL TONIGHT. MERIDIONAL AND NEARLY UNIDIRECTIONAL SHEAR ABOVE THE H850 LEVEL WILL CONTINUE TO SUPPORT A NORTHERLY STORM MOTION FAVORING TRAINING STORMS THRU THE OVERNIGHT HRS. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING CANNOT BE RULED OUT AS A RESULT. HOWEVER AS MENTIONED IN THE MORNING UPDATE DISCUSSION...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME AS AREA CREEKS...STREAMS AND RIVERS HAVE PLENTY OF CAPACITY TO CHANNEL RUNOFF WHERE IT IS SUPPOSED TO GO. THEREFORE DO NOT ANTICIPATE WIDESPREAD FLOODING PROBLEMS THAT WOULD WARRANT A WATCH AT THIS TIME. WILL CONTINUE TO MONITOR REGIONAL RADARS AND CONVECTIVE TRENDS AND ISSUE FLOOD ADVISORIES OR ANY FLASH FLOOD WARNINGS DEPENDING ON THE SEVERITY OF LOCALIZED FLOODING. SUNDAY AND MONDAY...THE SHORTWAVE TROUGH MOVING THRU AZ AT THE TIME OF THIS DISCUSSION WILL BEGIN SPREADING LARGE SCALE FORCING FOR ASCENT THRU WEST TX AS EARLY AS SUNDAY MORNING. THIS WILL LIKELY CAUSE TSTM ACTIVITY TO REDEVELOP BACK TO THE WEST OF NORTH TX BY SUNDAY MORNING HOLDING TSTM ACTIVITY OVER NORTH TX WEST OF INTERSTATE 35. THE SHORTWAVE IS EVENTUALLY EXPECTED TO KICK OUT TO THE NORTHEAST DURING THE DAY ON SUNDAY AND MOVE FURTHER EAST THAN WHAT WAS EXPECTED YESTERDAY AT THIS TIME. WITH THIS IN MIND THINK THAT THE HEAVY PRECIPITATION AXIS WILL SET UP FURTHER EAST AND ACTUALLY HAS A GOOD CHANCE OF SETTING UP JUST WEST OF INTERSTATE 35 BY SUNDAY AFTERNOON. IF THIS PANS OUT THIS WOULD SPREAD ANYWHERE FROM 1 TO 3 INCHES OF MUCH NEEDED RAINFALL OVER AT LEAST HALF OF THE CWA BY MONDAY MORNING. WITH THE EXPECTED EASTERLY SHIFT OF THE HEAVY PRECIPITATION AXIS...WENT AHEAD WITH 70 TO 80 PERCENT CHANCE OF STORMS FROM THE METROPLEX AND WEST SUNDAY AFTERNOON AND SUNDAY NIGHT. THE UPPER TROUGH IS EXPECTED TO DE-AMPLIFY AND MOVE EAST ACROSS THE SOUTHERN PLAINS ON MONDAY SENDING A WEAK PACIFIC TYPE COLD FRONT THRU NORTH TX IN ITS WAKE. THIS WEAK BOUNDARY MAY PROVIDE SUFFICIENT FOCUS FOR THE DEVELOPMENT OF AN ADDITIONAL ROUND OF SHOWERS AND STORMS AS IT MOVES FROM NORTHWEST TO SOUTHEAST ON MONDAY. PRECIPITATION WILL LIKELY NOT BE AS HEAVY AS IT HAS BEEN THIS WEEKEND. EXTENDED...ISOLATED TSTMS MAY DEVELOP ACROSS NORTH TX AGAIN ON TUESDAY AS THE SOUTHERN EXTENSION OF A PROGRESSIVE TROUGH MOVES EAST OVER THE CONUS. THE STRONGEST FORCING FOR ASCENT ASSOCIATED WITH THIS FEATURE WILL HOLD NORTH OF THE CWA...HOWEVER WITH LOW LEVEL MOISTURE EXPECTED TO HOLD IN PLACE OVER THE AREA ON TUESDAY THE COLD AIR ALOFT ASSOCIATED WITH THIS TROUGH WILL ENHANCE INSTABILITY OVER THE REGION. THE GFS IS THE MOST AGGRESSIVE WITH WEAK FORCING DURING THIS PERIOD SHOWING SOME PERSISTENT H850 TO H700 WAA/ISENTROPIC LIFT OVER NORTH TX TUESDAY AFTERNOON. THE COMBINATION OF WEAK FORCING AND ENHANCED INSTABILITY PROMPTED THE INCLUSION OF A 20 PERCENT CHANCE OF STORMS OVER THE AREA TUESDAY AFTERNOON. BEHIND TUESDAYS TROUGH...DRIER AIR FILTERS INTO THE REGION AS NORTHWEST FLOW ALOFT SETS UP OVER THE SOUTHERN PLAINS. KEPT THE REMAINDER OF THE FORECAST DRY AS A RESULT OF THE LOSS OF DEEP MOISTURE. CONTINUE TO EXPECT A COLD FRONTAL PASSAGE WEDNESDAY NIGHT OR THURSDAY MORNING...HOWEVER THIS FRONT DOES NOT LOOK STRONG ENOUGH TO WARRANT POPS AT THIS TIME. WILL CONTINUE TO WATCH ITS EVOLUTION IN FUTURE FORECASTS. OTHERWISE TEMPERATURES WILL LIKELY HOLD NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS WITH DRIER AIR AND SUNSHINE EXPECTED FOR THE END OF THE FORECAST. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 82 67 81 65 / 70 70 70 40 10 WACO, TX 71 86 66 84 61 / 70 70 70 40 10 PARIS, TX 68 84 64 80 64 / 10 30 40 30 10 DENTON, TX 71 81 62 81 59 / 70 80 80 40 10 MCKINNEY, TX 71 83 63 82 61 / 30 60 70 40 10 DALLAS, TX 71 83 69 81 66 / 40 70 70 40 10 TERRELL, TX 70 86 66 87 64 / 30 50 60 40 10 CORSICANA, TX 71 86 66 85 66 / 30 50 60 40 10 TEMPLE, TX 71 83 65 84 63 / 70 70 60 40 10 MINERAL WELLS, TX 69 78 63 81 63 / 80 90 80 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 8, 4:13 PM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT SAT OCT 8 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 413 PM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS AREAS ALONG AND WEST OF A PARIS TO HEARNE LINE. THE GREATEST RAIN CHANCES ARE WEST OF INTERSTATE 35 WHERE LOCALLY HEAVY RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE. AS FOR SEVERE THUNDERSTORMS...ONE OR TWO STORMS MAY BECOME STRONG ENOUGH TO PRODUCE STRONG GUSTY WINDS...BUT OTHERWISE THE SEVERE WEATHER THREAT IS GENERALLY LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY AND INTO MONDAY. THE BEST RAIN CHANCES WILL BE ALONG AND WEST OF INTERSTATE 35. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT HEAVY RAINFALL AND RUNOFF WOULD INCREASE THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING WEST OF A GAINESVILLE TO KILLEEN LINE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 12:01 AM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
Nearby
Flash Flood Watches in Texas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.